MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Restenosis (4576)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that restenosis and ischemia occurred.On (b)(6) 2023, the entire length of the superficial femoral artery to the mid-thigh was treated with a rotablator atherectomy device.This was done without complication.Patient was in a supine position under local anesthesia.A 5.0 x 200mm, 150cm ranger paclitaxel-coated pta balloon catheter was selected and passed to cover the distal right common femoral and the entire affected area of the superficial femoral artery.The balloon was inflated where there was a very significant waist in the more distal stenosis requiring increased pressure up to 12 atmospheres, but ultimately complete expansion was obtained.Inflation was held for 3 minutes, deflated and then removed.Repeat angiogram showed wide patency to the superficial femoral artery end through the previously placed stent with no evidence of a dissection.Runoff films showed no evidence of any distal embolization.Due to the significant scarring and obstructed disease in the left groin a closures device was not used.The patient was taken to recovery area in stable condition.On (b)(6) 2024, right common femoral and profunda femoral arteries had patency.Right superficial femoral artery patent proximally including superficial femoral artery stent located just past its origin though there is in-stent restenosis noted.Severe scattered disease throughout the superficial femoral and popliteal arteries with many areas of severe stenosis and complete occlusion just past hunters canal with reconstitution of the popliteal above the knee.Right superficial femoral and popliteal arteries were treated by atherectomy with balloon angioplasty, and additional selective catheter placement was done with elective angiography.The common femoral artery end popliteal was treated by atherectomy before angioplasty to provide plaque modification and minimize risk of dissection end therefore need for further peripheral stenting.The superficial femoral and popliteal arteries were treated with a rotablator without complications.A 5 x 3mm drug-coated balloon was advanced for balloon angioplasty.Wire and catheter taken up into the abdominal aorta end aortogram performed.Wire and catheter taken over the aortic bifurcation and down into the right common femoral artery and right leg angiogram performed.Heparin bolus administered; sheath exchanged for a 6 french by 45 synovator long sheath.Wire and catheter taken down the superficial femoral and popliteal arteries with selective angiography performed at each level.Superficial femoral/popliteal occlusions grossed and catheter taken down to the below-knee popliteal artery, angiogram performed confirming that we were in fact in the popliteal flow lumen.Completion angiogram performed.Groin soft and hemostatic at completion.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18916333
Report Number2124215-2024-15734
Device Sequence Number17903007
Product Code ONU
UDI-Device Identifier08714729976042
UDI-Public08714729976042
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/10/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number09403H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2024
Initial Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient RaceWhite